my sister in law received two depo shots after she was pregnant.doctor did not test her before she received 2nd shot.she has a four year old son who displays lack of speech and is somewhat socially isolated from the siblings. his hearing seems fine and her doctor has just taken blood tests. does anyone have any info. on the side effects of taking depo while pregnant?
Dear Jim -
Thank you for your question about your sister-in-law and Depo-Provera. I'm afraid I am not qualified to answer your question completely. I can only tell you that there may be a slight increased risk for birth defects from the this drug - but the exact nature of that risk is unknown to me. I would recommend that your sister-in-law discuss at length any potential risks with her obstetrician.
With regard to your nephew - I think it very unlikely that what you describe is due to Depo-Provera.
Hope this helps. Good luck - Dr. EV.
I took depro-vera before I became pregnant and dring the two years I breast fed. My daughter is now 6 yrs old. and is always having problems - Pnemonia 3 times (I do not smoke),problems in school, still wets the bed, always frustrated, her teacher says she "is very frustrated with her" and I wonder if is all those shots I received. Have there been any long term tests done on Depro-vera?
I also had a shot of depoprovera(by mistake,i was suppose to get a betamethasone shot for ptl)at a 33 week twin pregnancy.One of my daughters died in utero approx.7 to 10 hrs. after the shot and the surviving twin has neurological damage,recently an eeg was perfomed and she has partial with secondary generalized seizures,a cat scan is going to be done on 3-28-00.The eeg showed some kind of "damage to left side of the brain".This is the 1st post i have ever seen regarding depo and pregnancy,do you know of anymore?I can tell you a lot more on my situation but it would take me all day.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.